+
Chapter 31: Medications for Irritable Bowel Syndrome and Other Gastrointestinal Problems Test Bank

Chapter 31: Medications for Irritable Bowel Syndrome and Other Gastrointestinal Problems Test Bank

Rating:
Rating
(0)
Author: brecht 2017
Description:

Chapter 31: Medications for Irritable Bowel Syndrome and Other Gastrointestinal Problems Test Bank

http://homework.plus/chapter-31-medications-for-irritable-bowel-syndrome-and-other-gastrointestinal-problems-test-bank/

Chapter 31: Medications for Irritable Bowel Syndrome and Other Gastrointestinal Problems
Test Bank
MULTIPLE CHOICE
1.   A patient in the clinic reports frequent episodes of bloating, abdominal pain, and loose stools to the primary care nurse practitioner (NP). An important question the NP should ask about the abdominal pain is:
a.

the relation of the pain to stools.

b.

what time of day the pain occurs.

c.

whether the pain is sharp or diffuse.

d.

the age of the patient when the pain began.

2.   A patient has been diagnosed with IBS and tells the primary care NP that symptoms of diarrhea and cramping are worsening. The patient asks about possible drug therapy to treat the symptoms. The NP should prescribe:
a.

mesalamine (Asacol).

b.

dicyclomine (Bentyl).

c.

simethicone (Phazyme).

d.

metoclopramide (Reglan).

3.   A woman with IBS has been taking antispasmodic medications and reports some relief, but she tells the primary care NP that the disease is interfering with her ability to work because of increased pain. The NP should consider prescribing:
a.

alosetron (Lotronex).

b.

misoprostol (Cytotec).

c.

simethicone (Phazyme).

d.

tricyclic antidepressants (TCAs).

4.   A patient who has IBS experiences diarrhea, bloating, and pain but does not want to take medication. The primary care NP should recommend:
a.

25 g of fiber each day.

b.

avoiding gluten and lactose in the diet.

c.

increasing water intake to eight to ten glasses per day.

d.

beginning aerobic exercise, such as running, every day.

5.   A patient who has IBS has been taking dicyclomine and reports decreased pain and diarrhea but is now having occasional constipation. The primary care NP should recommend:
a.

beginning treatment with an SSRI.

b.

beginning therapy with a TCA.

c.

over-the-counter (OTC) laxatives as needed when constipated.

d.

increasing the amounts of raw fruits and vegetables in the diet.


(more)
See More
Try a College Course Free

Sophia’s self-paced online courses are a great way to save time and money as you earn credits eligible for transfer to over 2,000 colleges and universities.*

Begin Free Trial
No credit card required

25 Sophia partners guarantee credit transfer.

221 Institutions have accepted or given pre-approval for credit transfer.

* The American Council on Education's College Credit Recommendation Service (ACE Credit®) has evaluated and recommended college credit for 20 of Sophia’s online courses. More than 2,000 colleges and universities consider ACE CREDIT recommendations in determining the applicability to their course and degree programs.

Tutorial